Alert archive / Oklahoma / Snow Advisories in 2007
Snow Advisory 2, NWS Tulsa, OK
NWS Tulsa, OK issued this snow advisory at Apr 14, 2007, 3:37 AM CDT for Pawnee County, Oklahoma. It took effect at Apr 14, 2007, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2007, 3:37 AM CDT (08:37 UTC)
- In effect from
- Apr 14, 2007, 4:00 AM CDT
- Expired
- Apr 14, 2007, 8:34 AM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 262 m²/s²
- 0-3 km storm-relative helicity
- 849 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KTSA 140837 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 337 AM CDT SAT APR 14 2007 OKZ054-059-141500- /O.NEW.KTSA.SN.Y.0002.070414T0900Z-070414T1500Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 337 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT THIS MORNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. BANDS OF HEAVY SNOW ARE OCCURRING AHEAD OF AN UPPER STORM SYSTEM WHICH IS TRACKING ACROSS NORTHERN OKLAHOMA. VISIBILITIES HAVE BEEN REPORTED LESS THAN ONE MILE IN THE HEAVIER SNOW...AND DESPITE THE RELATIVELY WARM SURFACE TEMPERATURES...THESE SNOWFALL RATES WILL ALLOW ACCUMULATIONS NEAR ONE INCH ON GRASSY AND ELEVATED SURFACES. THE SNOW WILL TAPER OFF BY MID MORNING...WITH ANY REMAINING SNOW QUICKLY MELTING DURING THE MORNING HOURS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
1 follow-up statement
000 WWUS44 KTSA 141334 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 834 AM CDT SAT APR 14 2007 OKZ054-059-141445- /O.CAN.KTSA.SN.Y.0002.000000T0000Z-070414T1500Z/ OSAGE-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...PAWNEE 834 AM CDT SAT APR 14 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...PAWNEE. THE AREA OF LIGHT SNOW HAS SHIFTED EAST OF THE ADVISORY AREA THIS MORNING...THERE THE ADVISORY HAS BEEN CANCELLED. COLD AND BREEZY CONDITIONS WILL CONTINUE THIS MORNING WITH AREAS OF LIGHT DRIZZLE AND TEMPERATURES IN THE 30S. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Apr 14, 3:34 AM CDT, 3 minutes earlier.
Area forecast discussion, Apr 14, 3:34 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 AM CDT SAT APR 14 2007
.DISCUSSION...
UPPER LOW CURRENTLY TRACKING ACROSS FAR NORTHERN OKLAHOMA WITH
ADDITIONAL PRECIP DEVELOPMENT OCCURRING AHEAD OF ITS TRACK. THE
ASSOCIATED COLD TEMPS ALOFT AND BAND OF STRONGER FORCING ARE
YIELDING A TRANSITION TO SNOW...WITH LOCAL REPORTS OF VISIBILITIES
BELOW ONE MILE AT TIMES WITHIN THE HEAVIER PRECIP WHERE ACCUMULATING
SNOW OF UP TO AN INCH WILL BE POSSIBLE. THE LIMITING FACTOR
OUTSIDE OF THE HEAVIER PRECIP WILL BE SURFACE TEMPS AS READINGS
HAVE STRUGGLED TO DROP BELOW FREEZING EVEN WITHIN THE HEAVIER SNOW
BANDS. OTHERWISE AND COOL AND BLUSTERY DAY ON TAP BEHIND DEPARTING
STORM SYSTEM. CLEARING SKIES TONIGHT AND CALMING WINDS WILL RAISE
POTENTIAL FOR A LIGHT SHORT-LIVED FREEZE ACROSS NORTHERN
LOCATION.
PLEASANT CONDITIONS SUNDAY INTO MONDAY AS AMPLIFIED UPPER RIDGE
EXTENDS THROUGH THE CENTRAL PLAINS. SIDED BELOW GUIDANCE LOW TEMPS
SUNDAY NIGHT AS LINGERING EFFECTS OF COOL SURFACE HIGH WILL BE
MAINTAINED WITH STRONGER RETURN FLOW FOCUSED MORE WESTWARD.
NEXT STRONG STORM SYSTEM REMAINS ON TRACK FOR A LATE MONDAY INTO
TUESDAY ARRIVAL ACROSS THE SOUTHERN PLAINS...AND LATEST DATA
CONTINUES TO SUPPORT A MORE SOUTHERN TRACK. DEVELOPING WARM FRONT
WILL AGAIN STRUGGLE TO REACH INTO THE FORECAST AREA...AND HAVE
COOLED HIGHS ON TUESDAY WHICH APPEARS MOST LIKELY TIMEFRAME FOR
CLOUDY AND RAINY CONDITIONS.
RETURN TO TEMPS AT OR ABOVE NORMAL BY LATE NEXT WEEK AS THERMAL
RIDGE EXPANDS DOWNSTREAM UP WESTERN U.S. TROUGH. THE EVENTUAL
TRACK OF STORM SYSTEMS BY NEXT WEEKEND MAY BE FOCUSED MORE TO OUR
NORTH AND WILL CONTINUE WITH A DRY AND WARM FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 50 35 65 40 / 30 0 0 0
FSM 52 36 65 37 / 20 10 0 0
MLC 51 35 65 39 / 10 10 0 0
BVO 51 28 66 37 / 50 0 0 0
FYV 47 31 61 32 / 20 10 0 0
BYV 46 32 59 31 / 30 10 0 0
MKO 49 34 65 38 / 20 0 0 0
MIO 49 31 63 37 / 40 0 0 0
F10 50 35 65 40 / 20 10 0 0
HHW 51 37 66 40 / 10 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY UNTIL 10 AM SATURDAY FOR OKZ054-OKZ059.
FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ063.
AR...FREEZE WATCH FROM 1 AM SUNDAY TO 10 AM SUNDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011.
&&
SHORT TERM...10
LONG TERM....07Hazardous weather outlook, Apr 14, 1:27 AM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 127 AM CDT SAT APR 14 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 127 AM CDT SAT APR 14 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA NEAR THE KANSAS BORDER. ONSET...AFTER 2 AM. DISCUSSION... ADDITIONAL RAIN WILL MOVE INTO NORTHEAST OKLAHOMA AFTER 2 AM TONIGHT. AS COLDER TEMPERATURES ALOFT NEAR THE UPPER LOW SPREAD OVER THE AREA... RAIN WILL LIKELY CHANGE TO SNOW IN SOME AREAS. SOME SNOW COULD FALL AS FAR SOUTH AS I-44 BY EARLY MORNING AND SOME AREAS NEAR THE KANSAS BORDER MAY SEE SOME LIGHT ACCUMULATIONS OF LESS THAN AN INCH MAINLY ON GRASSY SURFACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. EXTENDED DISCUSSION... THE PRECIPITATION IS EXPECTED TO END SATURDAY AFTERNOON AS THE STORM SYSTEM FINALLY MOVES EAST OF THE REGION. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE MONDAY NIGHT INTO TUESDAY AS ANOTHER STRONG STORM SYSTEM MOVES ACROSS THE SOUTHERN PLAINS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 3:41 AM CDT | Freeze Watch | TSA | Craig, Delaware, Nowata, Ottawa, Washington | 9 hr |
Nearby
Snow Advisories in Oklahoma, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.